Alert archive / Florida / Flash Flood Warnings in 2016
Flash Flood Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Oct 7, 2016, 3:40 PM EDT for Nassau County, Florida. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2016, 3:40 PM EDT (19:40 UTC)
- Expired
- Oct 7, 2016, 9:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Nassau County, FL
The radar
The Jacksonville radar (KJAX), 32 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 6:30 PM EDT | FLASH FLOOD | 1 E Fernandina Beach, FL | EXTENSTIVE FLOODING OF FLETCHER AVENUE OCCURRED, ESPECIALLY NEAR THE 600 BLOCK SECTION WHICH EXTENDED SOUTHWARD TO THE 1500 BLOCK OF FLETCHER AVENUE AND SOUTHWARD TO OCEAN DRIVE. THESE AREAS ARE JUST EAST OF EGANS CREEK. WATER LEVEL OBSERVATIONS INDICATED A SE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 170 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
050 WGUS52 KJAX 071940 FFWJAX FLC089-072245- /O.NEW.KJAX.FF.W.0003.161007T1940Z-161007T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 340 PM EDT FRI OCT 7 2016 ...FLASH FLOOD EMERGENCY FOR EGANS CREEK AMELIA ISLAND... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL NASSAU COUNTY IN NORTHEASTERN FLORIDA... * UNTIL 645 PM EDT * AT 328 PM EDT...MAJOR STORM SURGE FLOODING IS MOVING DOWN EGANS CREEK ON AMELIA ISLAND. AS HURRICANE MATTHEW MOVES NORTH OF THE AREA THE WINDS WILL SWITCH TO NORTHWEST AND ADDITIONAL STORM SURGE IS GOING TO BE PUSHED DOWN THE CREEK. PERSONS REMAINING NEAR THE GREEN WAY FROM ATLANTIC BLVD...STATE ROAD 200 SOUTH TO SIMMONS ROAD NEED TO SEEK HIGH GROUND IMMEDIATELY BEFORE THE WIND SWITCHES DIRECTION. THIS IS A FLASH FLOOD EMERGENCY FOR... JEAN LAFITTE BLVD...BLACKBEARD PLACE...STARBOARD LANDING...PORTSIDE DRIVE...CROSSWINDS DRIVE...OCEAN SOUND DRIVE...OCEAN BLUFF DRIVE...OCEAN OAKS DRIVE NORTH AND SOUTH...SEA GROVE LANE...SADLER ROAD NEAR EGANS CREEK...HIGH RIGGER ROAD...ROBERT OLIVER AVENUE...OCEAN RIDGE DRIVE...AMELIA TERRACE COURT THIS IS A PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW! * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... FERNANDINA BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE-THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER. && LAT...LON 3067 8142 3062 8143 3062 8145 3067 8144 $$ SANDRIK
1 follow-up statement
190 WGUS52 KJAX 072232 FFWJAX FLC089-080145- /O.EXT.KJAX.FF.W.0003.000000T0000Z-161008T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 632 PM EDT FRI OCT 7 2016 ...FLASH FLOOD EMERGENCY FOR EGANS CREEK AMELIA ISLAND... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS EXTENDED THE * FLASH FLOOD WARNING FOR... EAST CENTRAL NASSAU COUNTY IN NORTHEASTERN FLORIDA... * UNTIL 945 PM EDT * AT 627 PM EDT...MAJOR STORM SURGE FLOODING IS MOVING DOWN EGANS CREEK ON AMELIA ISLAND. THE WINDS HAVE SWITCHED TO THE NORTHWEST AND ADDITIONAL ADDITIONAL STORM SURGE IS GOING TO BE PUSHED DOWN THE CREEK. PERSONS REMAINING NEAR THE GREEN WAY FROM ATLANTIC BLVD...STATE ROAD 200 SOUTH TO SIMMONS ROAD NEED TO SEEK HIGH GROUND IMMEDIATELY. THIS IS A FLASH FLOOD EMERGENCY FOR...JEAN LAFITTE BLVD...BLACKBEARD PLACE...STARBOARD LANDING...PORTSIDE DRIVE...CROSSWINDS DRIVE...OCEAN SOUND DRIVE...OCEAN BLUFF DRIVE...OCEAN OAKS DRIVE NORTH AND SOUTH...SEA GROVE LANE...SADLER ROAD NEAR EGANS CREEK...HIGH RIGGER ROAD...ROBERT OLIVER AVENUE...OCEAN RIDGE DRIVE...AMELIA TERRACE COURT THIS IS A PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW! PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE-THREATENING SITUATION. && LAT...LON 3067 8142 3062 8143 3062 8145 3067 8144 $$ AK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 11:17 AM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Oct 7, 11:17 AM EDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1117 AM EDT Fri Oct 7 2016
***DANGEROUS HURRICANE MATTHEW CONTINUES TO PUSH NORTH ALONG THE
NORTHEAST COAST OF FLORIDA***
.UPDATE...Stronger rainbands of Hurricane Matthew /currently
centered 95 miles SE of Jacksonville/ are beginning to increase
in areal coverage as system continues to push northward...and a
notable increase of wind speeds is expected over the next several
hours. In addition...a minor increase in diurnal warming and an
increase in shear is leading to a slightly greater potential of
brief tornadoes developing in the stronger bands...and an isolated
tornado threat will persist into the afternoon. Otherwise...no
significant changes to expected hurricane impacts across the
region. Only change made to ongoing public forecast was to
increase POPs slightly for remainder of the morning.
&&
.AVIATION...Notable increase in TS to HRCN wind speeds thru the
aftn across most terminals. Gradual improvement in wind speeds
xpctd overnight as system pulls NE away from the area. IFR/LIFR
conditions thru much of the aftn with possible improvement to
mid/upper range MVFR CIGs late in the valid TAF period.
&&
.MARINE...Tropical storm force conditions across marine waters
will continue to strengthen to hurricane force through the day.
Wave heights will rapidly build as the center of Matthew
approaches /isolated 40 to 50+ ft wave heights not out of the
question closer to the center/. Gradual improvement in marine
conditions /but still poor conditions/ are expected tonight from
south to north/. All in all...ships and marine craft should
continue to remain in port.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 78 73 82 61 / 80 80 40 10
SSI 78 73 82 65 / 100 100 70 20
JAX 79 74 83 62 / 100 90 50 20
SGJ 81 74 85 69 / 100 90 30 20
GNV 81 74 85 62 / 90 60 20 10
OCF 81 75 85 62 / 90 50 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through late tonight for Baker-Bradford-Clay-Coastal
Duval-Coastal Nassau-Flagler-Inland Duval-Inland Nassau-
Putnam-St. Johns-Union.
Tropical Storm Warning for Alachua-Baker-Bradford-Columbia-
Marion-Union.
Hurricane Warning for Clay-Coastal Duval-Coastal Nassau-Flagler-
Inland Duval-Inland Nassau-Putnam-St. Johns.
GA...Flood Watch through late tonight for Appling-Bacon-Brantley-
Charlton-Pierce-Ware-Wayne.
Tropical Storm Warning for Appling-Bacon-Brantley-Charlton-
Pierce-Ware-Wayne.
Flood Watch through Saturday morning for Coastal Camden-Coastal
Glynn-Inland Camden-Inland Glynn.
Hurricane Warning for Coastal Camden-Coastal Glynn-Inland Camden-
Inland Glynn.
AM...Hurricane Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Coastal waters from
Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM-Waters from St. Augustine to Flagler
Beach FL from 20 to 60 NM.
&&
HartHazardous weather outlook, Oct 7, 3:17 AM EDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 317 AM EDT FRI OCT 7 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-080730- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 317 AM EDT FRI OCT 7 2016 ...HURRICANE WARNING IN EFFECT FOR COASTAL AREAS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... ...TROPICAL STORM WARNING IN EFFECT FOR MUCH OF THE INLAND AREAS... ...FLOOD WATCH IN EFFECT FOR THE COASTAL AREAS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... HURRICANE MATTHEW WILL MOVE NORTH ALONG THE COAST THROUGH TONIGHT. IN ADDITION TO STRONG WINDS AND DANGEROUS STORM SURGE...HEAVY RAINFALL CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HURRICANE MATTHEW WILL MOVE NORTHEAST OF THE REGION SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Oct 7, 2:44 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
244 PM EDT FRI OCT 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HURRICANE MAYPORT 30.38N 81.41W
10/07/2016 DUVAL FL OTHER FEDERAL
NOAA TIDAL GAUGE AT MAYPORT REPORTED PEAK WATER LEVEL OF
5.14 FT ABOVE NAVD88 DATUM. THIS WAS 2.92 FT ABOVE THE
PREDICTED HIGH TIDE OF 2.22 FT NAVD88 DATUM. THIS RANKS
AS THE SECOND HIGHEST WATER LEVEL RECORDED BEHIND ONLY
THE OCT 2ND 1898 HURRICANE WHICH REACHED APPROX 8.50 FT
NADV88 AND AHEAD OF HURRICANES DORA AND JEANNE.
&&
JHESSLocal storm report, Oct 7, 2:45 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT FRI OCT 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM TROPICAL STORM 3 WNW VILANO BEACH 29.96N 81.34W
10/07/2016 ST. JOHNS FL ASOS
ASOS STATION ST AUGUSTINE AIRPORT /SGJ/
MEASURED SUSTAINED 47 MPH...GUST 62
MPH...PEAK WIND 68 MPH.
&&
RICKSLocal storm report, Oct 7, 2:56 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
256 PM EDT FRI OCT 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TROPICAL STORM STARKE 29.95N 82.11W
10/07/2016 BRADFORD FL EMERGENCY MNGR
NUMEROUS TREES DOWN IN STARKE. CITY IS SHUT DOWN.
&&
HARTLocal storm report, Oct 7, 3:01 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
301 PM EDT FRI OCT 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM TROPICAL STORM FLAGLER BEACH 29.47N 81.13W
10/07/2016 FLAGLER FL BROADCAST MEDIA
PORTIONS OF HIGHWAY A1A NEAREST THE BEACH HAS BEEN WASHED
OUT. IMAGES ON SOCIAL MEDIA.
&&
RICKSLocal storm report, Oct 7, 3:22 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
322 PM EDT FRI OCT 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TROPICAL STORM JACKSONVILLE INTER 30.48N 81.70W
10/07/2016 DUVAL FL ASOS
ASOS STATION JACKSONVILLE INTL AIRPORT /JAX/
MEASURED 55 MPH.
&&
RICKSLocal storm report, Oct 7, 3:25 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
325 PM EDT FRI OCT 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM NON-TSTM WND GST JACKSONVILLE INTER 30.48N 81.70W
10/07/2016 M64 MPH DUVAL FL ASOS
ASOS STATION JACKSONVILLE INTL AIRPORT /JAX/
GUSTS 55 MPH WITH A PEAK WIND OF 64 MPH.
&&
RICKSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:36 AM EDT | Tornado Warning | JAX | Nassau | 24 min |
| Oct 7, 10:53 AM EDT | Areal Flood Warning | JAX | Clay, Flagler, Putnam, Saint Johns | 6 hr |
| Oct 7, 11:33 AM EDT | Areal Flood Warning | JAX | Duval, Nassau, Saint Johns | 9 hr |
| Oct 7, 12:43 PM EDT | Flash Flood Warning | JAX | Duval | 9 hr |
| Oct 7, 1:25 PM EDT | Areal Flood Warning | JAX | Nassau | 9 hr |
| Oct 7, 4:32 PM EDT | Areal Flood Warning | JAX | Saint Johns | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.